Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 101, NWS San Angelo, TX

April 26, 2015Brown County, Callahan County, Coleman County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 26, 2015, 9:08 PM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2015, 9:08 PM CDT (02:08 UTC)
Expired
Apr 26, 2015, 10:00 PM CDT
In force
52 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, TX, Callahan County, TX, Coleman County, TX

The radar

The Dyess AFB radar (KDYX), 61 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 9:27 PM CDTHAIL 15 Ese Burkett, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 7:59 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1199 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WUUS54 KSJT 270208
SVRSJT
TXC049-059-083-270300-
/O.NEW.KSJT.SV.W.0101.150427T0208Z-150427T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
908 PM CDT SUN APR 26 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWN COUNTY IN WEST CENTRAL TEXAS...
  SOUTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1000 PM CDT

* AT 905 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURKETT...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROSS CUT AROUND 915 PM CDT.
  CROSS PLAINS AROUND 925 PM CDT.

LAT...LON 3184 9918 3185 9942 3217 9918 3217 9912
      3208 9911 3208 9893 3206 9890 3203 9888
      3202 9888
TIME...MOT...LOC 0208Z 217DEG 28KT 3197 9918

HAIL...1.00IN
WIND...60MPH

$$
1 follow-up statement
418 
WWUS54 KSJT 270242
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
942 PM CDT SUN APR 26 2015

TXC049-059-083-270300-
/O.CON.KSJT.SV.W.0101.000000T0000Z-150427T0300Z/
COLEMAN TX-CALLAHAN TX-BROWN TX-
942 PM CDT SUN APR 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BROWN...EXTREME SOUTHEASTERN CALLAHAN AND NORTHEASTERN COLEMAN
COUNTIES UNTIL 1000 PM CDT...

AT 941 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSS CUT...
AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN CALLAHAN...NORTHEASTERN COLEMAN AND NORTHWESTERN BROWN
COUNTIES.

LAT...LON 3184 9918 3185 9942 3211 9916 3217 9912
      3208 9911 3208 9893 3206 9890 3203 9888
      3202 9888
TIME...MOT...LOC 0242Z 242DEG 38KT 3200 9907

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:14 PM CDT, 54 minutes earlier.

Area forecast discussion, Apr 26, 8:14 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
814 PM CDT Sun Apr 26 2015

.UPDATE...
The forecast has been updated for newly issued Severe Thunderstorm
Watch #123, which covers our counties roughly along and south of
an Eldorado to Coleman to Brownwood line. Tise Watch is in effect
until 2 AM CDT. Pacific front is advancing east across some of
our western and southwestern counties. This front will continue
moving east into a more unstable environment, intersecting with
other surface boundaries. With quite favorable vertical shear, the
setup favors additional thunderstorm development.

19

&&

.PREV DISCUSSION... /ISSUED 458 PM CDT Sun Apr 26 2015/

UPDATE...
The current Tornado Watch # 119 has been extended south to include
Mcculloch and San Saba Counties. This Tornado Watch is in effect
until 8 PM. Another Tornado Watch has just been issued by the
Storm Prediction Center, for the area just east of our Big Country
and Heartland Counties.

PREV DISCUSSION... /ISSUED 133 PM CDT Sun Apr 26 2015/

SHORT TERM...
(Tonight and Tomorrow)

.There is the possibility of severe thunderstorms this afternoon
   and evening...

An upper low has closed over New Mexico early this afternoon and
will move east over the Panhandle through tonight. At the surface,
rich low level moisture has returned to most of West Central
Texas with a dryline moving slowly into the western tier of
counties.

Expect severe storms for the remainder of the afternoon and
evening as the dryline advances to the east. The best chance for
severe weather continues to be east of a Sweetwater to San Angelo
to Sonora line. The main hazards will be a few tornadoes, large
hail(larger than goofball size) and damaging winds.

Expecting a dry slot enveloping our southwestern CWA tomorrow with
a chance of thunderstorms continuing over the remainder of the
CWA.

Lows tonight will be in the mid 50s. Highs tomorrow will be in the
low to mid 70s over the northern half of the area and upper 70s
to low 80s over the southern half of the area as a frontal
boundary sags south through the area.

15

LONG TERM...
(Monday night through Sunday)

The upper-level cyclone will be moving slowly east across the
southern Plains Monday night through Tuesday. Cold temps aloft
associated with this feature will support a continued chance of
showers and thunderstorms, despite relatively weak synoptic scale
forcing for ascent over the region. Any precipitation that
develops Monday night or Tuesday should remain light, with total
precipitation amounts of less than 1/10".

Widespread cloud cover and low-level cold advection on Tuesday
will keep afternoon temperatures in the 60s areawide. With skies
clearing and winds diminishing Tuesday night, overnight lows will
be on the cool side. Wednesday morning low temperatures will be in
the 40s across most of the area, although a few low-lying areas
and river valleys could briefly touch the upper 30s. Deep-layer
northerly flow is progged to develop on the backside of the
departing shortwave trough, maintaining well below normal
temperatures through Wednesday.

Benign weather conditions are expected for the latter half of the
work-week as mid-level ridging builds over the southwest CONUS,
spreading into the Plains by Thursday. This will result in dry
weather and a warming trend. Expect afternoon temperatures in the
lower 80s by Friday. Quiet weather will continue on Saturday, with
the next chance for showers and thunderstorms on Sunday as the
ridge breaks down in advance of an approaching shortwave trough.

Johnson

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 56  74  49  63  45 /  40  30  40  20   5
San Angelo 	 54  80  50  65  44 /  20  10  30  20   5
Junction 	 53  82  55  67  43 /  50  10  10  20   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 26, 1:28 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
128 PM CDT SUN APR 26 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271830-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
128 PM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF WEST CENTRAL
TEXAS THIS AFTERNOON AND TONIGHT. SOME STORMS WILL BECOME
SEVERE...ALONG AND EAST OF A SWEETWATER TO SAN ANGELO TO SONORA
LINE. THE STORMS WILL BE MOST NUMEROUS AND MOST INTENSE ACROSS
THE EASTERN PORTIONS OF THE AREA DURING THIS AFTERNOON AND
EVENING...INCLUDING THE EASTERN BIG COUNTRY AND HEARTLAND. THE
STORMS WILL HAVE THE POTENTIAL OF PRODUCING A FEW
TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING WINDS.
DANGEROUS LIGHTNING WILL BE A THREAT FOR ANY STORM AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY. THE PROBABILITY
OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

15

In the hours before

Local storm report, Apr 26, 7:42 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
742 PM CDT SUN APR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             2 N ANSON               32.79N  99.90W
04/26/2015  E1.75 INCH       JONES              TX   AMATEUR RADIO

            GOLF BALL HAIL REPORTED AT THE US 277/US 83
            INTERSECTION.

&&

EVENT NUMBER SJT1500231

DOLL
Special weather statement, Apr 26, 8:12 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
812 PM CDT SUN APR 26 2015

TXZ071-072-077-270215-
IRION TX-SCHLEICHER TX-TOM GREEN TX-
812 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR
IRION...SCHLEICHER AND TOM GREEN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 810 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE...OR ABOUT 17 MILES
WEST OF ELDORADO...MOVING NORTHEAST AT 35 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOSSED AROUND...
  DANGEROUS DRIVING CONDITIONS...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915 BY 830 PM
  CDT
  CHRISTOVAL BY 855 PM CDT

LAT...LON 3108 10096 3109 10097 3121 10098 3140 10011
      3090 10012 3078 10096
TIME...MOT...LOC 0112Z 246DEG 31KT 3095 10086
Special weather statement, Apr 26, 8:22 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 PM CDT SUN APR 26 2015

TXZ072-270145-
TOM GREEN TX-
822 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR TOM
GREEN COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS TO 55 MPH AND HAIL UP TO THE SIZE OF NICKELS

AT 821 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF TWIN BUTTES RESERVOIR...OR ABOUT 11 MILES SOUTHWEST OF SAN
ANGELO...MOVING NORTHEAST AT 60 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES POSSIBLE...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  SAN ANGELO...O.C. FISHER RESERVOIR AND SAN ANGELO STATE PARK BY 830
  PM CDT
  GOODFELLOW AIR FORCE BASE AND WALL BY 835 PM CDT
  HARRIET AND VERIBEST BY 840 PM CDT
  MERETA BY 845 PM CDT

LAT...LON 3124 10069 3147 10069 3169 10024 3158 10024
      3158 10011 3136 10011
TIME...MOT...LOC 0122Z 234DEG 54KT 3135 10057
Special weather statement, Apr 26, 8:43 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
843 PM CDT SUN APR 26 2015

TXZ077-078-270215-
SCHLEICHER TX-SUTTON TX-
843 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR
SCHLEICHER AND SUTTON COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS TO 55 MPH AND NICKEL SIZE HAIL

AT 839 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
US-277 NEAR THE SUTTON-SCHLEICHER COUNTY LINE...OR ABOUT 7 MILES
SOUTHWEST OF ELDORADO...MOVING EAST AT 45 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-190 AND RANCH ROAD 2084 BY 905 PM CDT
  THESE THUNDERSTORMS WILL ALSO AFFECT THE INTERSTATE 10 CORRIDOR
  AND SONORA IN SUTTON COUNTY.

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 377 AND 428.

LAT...LON 3036 10096 3079 10095 3091 10012 3044 10012
TIME...MOT...LOC 0142Z 269DEG 39KT 3077 10061
Local storm report, Apr 26, 8:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 PM CDT SUN APR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             ELDORADO                30.86N 100.60W
04/26/2015  E1.00 INCH       SCHLEICHER         TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1500232

DOLL
Special weather statement, Apr 26, 9:02 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
902 PM CDT SUN APR 26 2015

TXZ128-139-140-270230-
COLEMAN TX-CALLAHAN TX-BROWN TX-
902 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR
COLEMAN...CALLAHAN AND BROWN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS TO 55 MPH AND NICKEL SIZE HAIL

AT 900 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BURKETT...OR ABOUT 14 MILES NORTHEAST OF COLEMAN...MOVING NORTHEAST
AT 35 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  BURKETT BY 905 PM CDT
  BYRDS BY 910 PM CDT
  CROSS CUT BY 915 PM CDT
  CROSS PLAINS BY 925 PM CDT

LAT...LON 3179 9903 3185 9942 3222 9917 3220 9911
      3208 9911 3208 9893 3206 9890 3203 9888
      3202 9888
TIME...MOT...LOC 0202Z 217DEG 28KT 3194 9921

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:12 PM CDTSpecial Weather StatementSJTSchleicher63 min
Apr 26, 8:22 PM CDTSpecial Weather StatementSJTTom Green23 min
Apr 26, 8:43 PM CDTSpecial Weather StatementSJTSutton32 min
Apr 26, 8:46 PM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton44 min
Apr 26, 8:51 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green54 min
Apr 26, 9:02 PM CDTSpecial Weather StatementSJTColeman28 min
Apr 26, 9:18 PM CDTSpecial Weather StatementSJTRunnels42 min
Apr 26, 9:38 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Kimble, McCulloch, Menard, San Saba and 2 more52 min
Apr 26, 9:56 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman49 min
Apr 26, 10:01 PM CDTAreal Flood AdvisorySJTBrown, Coleman89 min
Apr 26, 10:22 PM CDTTornado WarningSJTKimble, Menard38 min
Apr 26, 10:28 PM CDTSevere Thunderstorm WarningSJTKimble, McCulloch, Mason, Menard, San Saba, Sutton62 min
Apr 26, 10:53 PM CDTSpecial Weather StatementSJTCallahan37 min
Apr 26, 11:27 PM CDTSpecial Weather StatementSJTMason33 min
Apr 26, 11:35 PM CDTSpecial Weather StatementSJTSan Saba25 min
Apr 27, 6:11 PM CDTSevere Thunderstorm WarningSJTBrown49 min
Apr 27, 6:14 PM CDTSevere Thunderstorm WarningSJTBrown46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.